Article Text

STOMP and STAMP campaigns: success or failure?
  1. David Branford1,
  2. Michael Wilcock2
  1. 1Peninsula School of Medicine, Plymouth University, Plymouth, Devon, UK
  2. 2Pharmacy, Royal Cornwall Hospitals NHS Trust, Truro, UK
  1. Correspondence to Michael Wilcock, Pharmacy, Royal Cornwall Hospitals NHS Trust, Truro, UK; mike.wilcock{at}nhs.net

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

In England, two campaigns have been targeting the inappropriate use of medicines in vulnerable patients. The STOMP (stopping over medication of people with a learning disability, autism or both) campaign was launched in 2016, with an initial focus on adults.1 In 2018, a parallel campaign for children with a learning disability or autism—STAMP (supporting treatment and appropriate medication in paediatrics)—was launched.2 Both campaigns proved to be effective in raising awareness, with many organisations pledging to undertake initiatives to reduce psychotropic prescribing. Both are supported by a plethora of videos, leaflets, protocols, booklets, guidance documents and a few excellent medication review programmes.1 2 Has all this activity resulted in an overall change to the prescribing of psychotropics for people with learning or intellectual disability (ID)?

One possible measure is …

View Full Text

Footnotes

  • Competing interests None declared. Refer to the online supplementary files to view the ICMJE form(s).

  • Provenance and peer review Commissioned; externally peer reviewed.

  • Supplemental material This content has been supplied by the author(s). It has not been vetted by BMJ Publishing Group Limited (BMJ) and may not have been peer-reviewed. Any opinions or recommendations discussed are solely those of the author(s) and are not endorsed by BMJ. BMJ disclaims all liability and responsibility arising from any reliance placed on the content. Where the content includes any translated material, BMJ does not warrant the accuracy and reliability of the translations (including but not limited to local regulations, clinical guidelines, terminology, drug names and drug dosages), and is not responsible for any error and/or omissions arising from translation and adaptation or otherwise.